# SDR CA080222001

- Difficulty date: February 19, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Dhav DHC8301
- Aircraft time: 41,437 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: L8121482629
- Condition: Disintegrated
- Location: Mlg Wheel
- Part time: 19,373 hours
- Component: Wheel
- Component part number: 314801
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SERVICE CHECK ON THE RAMP, LINE MAINT OBSERVED THAT NR3 MAIN WHEEL ASSY HUB CAP WAS MISSING AND NOTICED THE PRESENCE OF METAL CHIPS. THE AC WAS REMOVED FROM SERVICE.  MAIN WHEEL ASSY WAS REMOVED AND THE FOLLOWING DAMAGES WERE OBSERVED: BOTH WHEEL BRGS WERE DISINTEGRATED ALONG WITH DAMAGE TO THE WHEEL HUB AND BRAKE KEYS, BRAKE DISKS, WHEEL NUT AND MLG AXLE.  FOLLOWING OBSERVATIONS WERE NOTICED DURING THE INITIAL INVESTIGATION: THE WHEEL NUT WAS IN PLACE AND SECURED WITH THE TWO LOCK BOLTS. THERE WAS NO LOCKING WIRE OBSERVED. THE WHEEL HUB CAP WAS MISSING BUT (2) OF THE (3) HOLDING SCREWS WERE STILL FIXED TO THE WHEEL FRAME. INSP OF THE INNER BEARING CLEARLY INDICATES THE CORRECT PN L713049*2-629. PN OF THE OUTER BRG COULD NOT BE CLEARLY DETERMINED BUT IS BELIEVED TO BE CORRECT AFTER COMPARING WITH A SERVICEABLE BRG P/N L812148*2-629. THE OUTER BEARING SHOWS SIGN OF ROTATION ON THE AXLE AND THE AXLE OUTER BRG RACE IS GROOVED. ALL DAMAGED PARTS WERE REPLACED AND THE AC RETURNED INTO SERVICE. AT THIS TIME, OBSERVATIONS NOTED SUGGEST A FAILURE OF THE OUTER BRG. IT IS UNKNOWN WHAT COULD HAVE CAUSED THIS FAILURE. MAIN WHEEL AND BRAKE ASSY ALONG WITH ALL REMAINING BRG PARTS ARE BEING SHIPPED TO WHEELS AND BRAKES SHOP FOR FURTHER INVESTIGATION. (TC NR 20080222001)
